Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 15, 2015, 2:57 AM MDT. It took effect at Oct 15, 2015, 9:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2015, 2:57 AM MDT (08:57 UTC)
- In effect from
- Oct 15, 2015, 9:00 PM MDT
- Expired
- Oct 16, 2015, 12:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
259 WWUS75 KABQ 150857 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 AM MDT THU OCT 15 2015 ...STRONG EAST CANYON WINDS TONIGHT INTO FRIDAY MORNING... NMZ519-520-525-151800- /O.NEW.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 257 AM MDT THU OCT 15 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY. * LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST CANYON WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...AND OTHER FAVORED GAPS. * TIMING...EAST CANYON WINDS DEVELOPING BY MID EVENING...PEAKING IN STRENGTH DURING THE OVERNIGHT HOURS THROUGH DAYBREAK FRIDAY BEFORE GRADUALLY DIMINISHING AFTER MIDDAY FRIDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE FOOTHILLS...INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE METRO...HIGHWAY 60 AT ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
6 follow-up statements
428 WWUS75 KABQ 151716 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1116 AM MDT THU OCT 15 2015 ...STRONG EAST CANYON WINDS TONIGHT INTO FRIDAY MORNING... NMZ519-520-525-160130- /O.CON.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 1116 AM MDT THU OCT 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY. * LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST CANYON WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...AND OTHER FAVORED GAPS. * TIMING...EAST CANYON WINDS DEVELOPING BY MID EVENING...PEAKING IN STRENGTH DURING THE OVERNIGHT HOURS THROUGH DAYBREAK FRIDAY BEFORE GRADUALLY DIMINISHING AFTER MIDDAY FRIDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE FOOTHILLS... INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE METRO...HIGHWAY 60 AT ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
864 WWUS75 KABQ 160120 AAA NPWABQ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 PM MDT THU OCT 15 2015 ...STRONG EAST WINDS BELOW CANYONS THROUGH FRIDAY MORNING... NMZ519-520-525-161200- /O.CON.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 720 PM MDT THU OCT 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS... AND OTHER FAVORED GAPS. * TIMING...EAST WINDS DEVELOPING BY 8 PM...PEAKING IN STRENGTH BETWEEN 10 PM AND 4 AM BEFORE GRADUALLY DIMINISHING MIDDAY FRIDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE FOOTHILLS... INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE METRO...HIGHWAY 60 AT ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ GUYER
437 WWUS75 KABQ 160413 AAA NPWABQ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1013 PM MDT THU OCT 15 2015 ...STRONG TO DAMAGING EAST WINDS BELOW CANYONS THROUGH FRIDAY MORNING... NMZ519-161200- /O.UPG.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/ /O.NEW.KABQ.HW.W.0002.151016T0413Z-151016T1800Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 1013 PM MDT THU OCT 15 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. * LOCATION...MIDDLE RIO GRANDE VALLEY. * WINDS...EAST WINDS 35 TO 45 MPH WITH FREQUENT GUSTS BETWEEN 55 AND 65 MPH. ISOLATED STRONGER GUSTS TO 70 MPH POSSIBLE IMMEDIATELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS. * TIMING...EAST WINDS PEAKING THROUGH 4 AM BEFORE GRADUALLY DIMINISHING MIDDAY FRIDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW BEAR CANYON...TIJERAS CANYON...JUAN TABO CANYON...AND AROUND PLACITAS. DANGEROUS CROSS WINDS ARE LIKELY ALONG INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ520-525-161200- /O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 1013 PM MDT THU OCT 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS... AND OTHER FAVORED GAPS. * TIMING...EAST WINDS PEAKING THROUGH 4 AM BEFORE GRADUALLY DIMINISHING MIDDAY FRIDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 60 AT ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
745 WWUS75 KABQ 161158 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT FRI OCT 16 2015 ...STRONG EAST WINDS BELOW CANYONS THIS MORNING... NMZ519-161500- /O.CAN.KABQ.HW.W.0002.000000T0000Z-151016T1800Z/ /O.EXB.KABQ.WI.Y.0018.151016T1200Z-151016T1500Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 558 AM MDT FRI OCT 16 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATION...MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...EAST WINDS GRADUALLY DIMINISHING THIS MORNING. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL NEW MEXICO...INCLUDING HIGHWAY 60 AT ABO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-525-161800- /O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 558 AM MDT FRI OCT 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...AND OTHER FAVORED GAPS. * TIMING...EAST WINDS GRADUALLY DIMINISHING BY MIDDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
777 WWUS75 KABQ 161434 AAA NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM...UPDATED ISSUED BY NATIONAL WEATHER SERVICE LUBBOCK TX 834 AM MDT FRI OCT 16 2015 NMZ519-161545- /O.CAN.KABQ.WI.Y.0018.000000T0000Z-151016T1500Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 834 AM MDT FRI OCT 16 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. SUSTAINED EASTERLY WINDS THROUGHOUT THE MIDDLE RIO GRANDE VALLEY ARE EXPECTED TO REMAIN BELOW 30 MPH THIS MORNING. OCCASIONAL GUSTS TO AROUND 40 MPH WILL STILL BE POSSIBLE ESPECIALLY WITH ANY ISOLATED SHOWERS. $$ NMZ520-525-161800- /O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 834 AM MDT FRI OCT 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN. * WINDS...EAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS... AND OTHER FAVORED GAPS. * TIMING...EAST WINDS GRADUALLY DIMINISHING BY MIDDAY. * VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. * LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 380 NEAR CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
579 WWUS75 KABQ 161746 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 AM MDT FRI OCT 16 2015 NMZ520-525-161900- /O.EXP.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 1146 AM MDT FRI OCT 16 2015 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... STRONG AND GUSTY WINDS WILL PERSIST...BUT WILL BE BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 14, 11:33 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 14, 11:33 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1133 PM MDT WED OCT 14 2015 .AVIATION... 06Z TAF CYCLE VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS ALTHOUGH THE WEATHER WILL DRAMATICALLY CHANGE LATE AFTERNOON THROUGH THE EVENING HRS ACROSS EASTERN/CENTRAL AREAS. A VIGOROUS BACK DOOR COLD FRONT WILL PLUNGE SOUTH/WESTWARD DURING THIS PERIOD. AT THE SAME TIME...THE UPPER LOW OFF THE CALIFORNIA COAST WILL DRAW CLOSER. THESE TWO FEATURES WILL CREATE A STRONG WIND FIELD ACROSS PORTIONS OF THE FCST AREA...ESPECIALLY INVIGORATING GAP WIND/PARTIAL OVERTOPPING SCENARIO AT ABQ. HIGH LIKELIHOOD OF AN AWW FOR ABQ THUR EVENING. OTHERWISE...GRADUAL MOISTENING WILL LEAD TO LOWERING CLOUD DECKS WITH SOME MTN TOP OBSCD POSSIBLE ALONG THE SANGRE DE CRISTOS THUR EVE. 50 && .PREV DISCUSSION...343 PM MDT WED OCT 14 2015... .SYNOPSIS... HIGH PRESSURE WILL HANG ON FOR ONE MORE DAY BEFORE A STRONG BACKDOOR COLD FRONT PLOWS THROUGH EASTERN NEW MEXICO THURSDAY AFTERNOON AND EVENING AND THROUGH THE REMAINDER OF CENTRAL AND WESTERN NEW MEXICO THURSDAY NIGHT. STRONG EAST CANYON WINDS WILL DEVELOP INTO THE MIDDLE RIO GRANDE VALLEY THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY MORNING. A STORM SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BEGIN SPREADING MID AND HIGH LEVEL MOISTURE OVER WESTERN NEW MEXICO THURSDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS WESTERN AND NORTHERN NEW MEXICO FRIDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS CENTRAL AND WESTERN NEW MEXICO THROUGH THE WEEKEND. && .DISCUSSION... MAIN SHORT TERM STORY WILL BE THE STRONG BACKDOOR FRONT FORECAST TO DROP INTO TO NORTHEAST NM THURSDAY AFTERNOON AND THEN PLOW SOUTH AND WEST THURSDAY NIGHT. STRONG EAST CANYON WINDS WILL DEVELOP SHORTLY AFTER SUNSET THURSDAY WITH WIND SPEEDS IN THE ABQ METRO 30-40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ALONG THE I-40 CORRIDOR FROM CARNUEL WEST TO THE ABQ SUNPORT. SE WINDS AT SANTA FE LIKELY TO GET GUSTY AS WELL AS MID LEVEL E-SELY JET MAX MOVES THROUGH. LOCATIONS IN AND NEAR ABO PASS ON THE SOUTHERN END OF THE MANZANOS AND POINTS SOUTH TO BENADO GAP AND INTO CARRIZOZO. MEANWHILE...THE CLOSED UPPER LOW THAT'S BEEN SPINNING JUST WEST-SW OF SAN DIEGO FOR THE PAST SEVERAL DAYS WILL GET KICKED EWD BY THE UPPER LOW IN THE GULF OF ALASKA. 12Z GFS AND ECMWF ARE IN VERY GOOD AGREEMENT WITH ONE ANOTHER THURSDAY THROUGH SATURDAY...NOW DEVELOPING SOME PRECIP ALONG AND JUST BEHIND THE BACKDOOR COLD FRONT THURSDAY NIGHT ALONG ELY UPSLOPE FAVORED LOCATIONS FROM THE EAST SLOPES SANDIAS NORTH TO THE EAST SLOPES OF THE SOUTHERN SANGRES. MODLES THEN BRING UP A SHORT- WAVE TROUGH AND SLUG OF SUBTROPICAL MOISTURE INTO WRN AND CENTRAL NM FRIDAY. ANOTHER WEAK TROUGH/SPEED MAX LIFTS NEWD THROUGH WRN AND CENTRAL NM SATURDAY...BRINING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. MUCH COOLER AIR BEHIND THE FRONT WILL RESULT IN TEMPERATURES 5-15 DEGREES BELOW SEASONAL AVERAGES EAST AND NEAR AVERAGES WEST. SUNDAY STILL LOOKS LIKE A RELATIVE DOWN DAY. GFS AND ECMWF/CANADIAN NOW DIFFERING MARKEDLY FOR MONDAY. ECMWF AND CANADIAN MODELS REMAIN MUCH DEEPER WITH THE TRAILING UPPER LEVEL TROUGH SLIDING E-SE THROUGH THE WRN CONUS...DEVELOPING MORE PRECIP WEST OF THE CENTRAL MOUNTAIN CHAIN. GFS ON THE OTHER HAND BRINGS IN ZONAL FLOW OR A WEAK/FLAT RIDGE. KEPT PRECIP CHANCES ON THE HIGHER SIDE...MORE IN LINE WITH THE ECMWF AND CANADIAN MODELS BUT DID LOWER THEM SOME GIVEN THAT MANY GFSENSEMBLE MEMBERS ARE FLATTER WITH THE FLOW. ECMWF CONTINUES TO BRING DOWN A TRAILING BACKDOOR COLD FRONT AND MUCH COOLER TEMPERATURES TUESDAY NIGHT AND WEDNEDSAY. 12Z GFS IS NOW MUCH WEAKER WITH THIS FEATURE AND DOES NOT GENERATE ANY QPF. LOWERED PRECIP CHANCES A LITTLE TUESDAY NIGHT AND WEDNESDAY BUT KEPT SLIGHT CHANCES IN FOR MUCH OF THE EAST GIVEN THE HIGHLY CONSISTENT ECMWF SOLUTIONS AS OF LATE. 33 && .FIRE WEATHER... UNUSUALLY DRY CONDITIONS WITH WELL ABOVE NORMAL TEMPERATURES AND POOR/FAIR VENT RATES TO PERSIST ONE MORE DAY UNDER THE INFLUENCE OF RIDGING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. A BIG CHANGE COMING THURSDAY NIGHT THROUGH FRIDAY WITH A STRONG BACKDOOR FRONT...WHICH WILL RESULT IN A COOLING AND WETTING TREND. STRONG EASTERLY FLOW BEHIND THE FRONT WILL RESULT IN TRANSPORT TO THE WEST OR NORTHWEST ALONG WITH IMPROVE VENTILATION... EXCEPT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WHERE THE FRONTAL INVERSION WILL HOLD-OFF MIXING FROM ABOVE. GOOD CHANCES FOR WETTING RAIN WILL FAVOR THE WESTERN HALF FRIDAY INTO SUNDAY AS AN UPPER LOW...CURRENTLY OFFSHORE OF SOUTHERN CALIFORNIA...OPENS UP AND MOVES SLOWLY ACROSS THE DESERT SOUTHWEST/GREAT BASIN AND INTO THE SOUTHERN ROCKIES. DAYTIME TEMPERATURES WILL GENERALLY BE BELOW NORMAL...ESPECIALLY EAST...ON FRIDAY AND SATURDAY THANKS TO THE BACKDOOR FRONT AND CLOUDS/RAIN ASSOCIATED WITH THE APPROACHING LOW/TROUGH. VENT RATES SHOULD IMPROVE TO GOOD/EXCELLENT BY SUNDAY WITH THE FRONTAL LAYER ERODED...MODERATE WESTERLIES OVERHEAD AND LEE SIDE TROUGHING. LOWER FORECASTER CONFIDENCE FOR NEXT WEEK REGARDING THE DEVELOPMENT OF A WEST COAST TROUGH AND EASTWARD PROGRESSION. THE 12Z GFS AND ECMWF ARE AT ODDS WITH THE STRENGTH...TRACK AND TIMING. FOR NOW... OUR FORECAST TRENDS TOWARD NORMAL DAYTIME TEMPERATURES WITH IMPROVING VENT RATES...BUT POTENTIAL TO BE IMPACTED BY ANOTHER BACKDOOR FRONT TUESDAY NIGHT INTO WEDNESDAY. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 5:00 AM MDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 AM MDT WED OCT 14 2015 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 500 AM MDT WED OCT 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY EAST WINDS WILL IMPACT PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE METRO AREA...THURSDAY NIGHT AND FRIDAY. GUSTS TO AROUND 55 MPH ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.